Jump to content
CrazyBoards.org

I am NOT manic. But it seems like a fabulous


Recommended Posts

After a long period of retrospection, I do not like what I've turned into the past year.  I recognize alot of the internal stuff is environmental, bad stuff happened, I've reacted, blah blah blah.  But mood pattern wise, I was better off before all the meds.  I turned into a rapid-cycling, suicidal, mixed state, sensory overload MI whore from hell.  And I'm stupid now, too.

ADD tangent * my hands smell fabulous right now *

I have an appointment with the pdoc today and I am thinking of losing the meds.  100 mg Zoloft, 75 mg Topamax, 200 mg Seroquel, and I'm supposed to be taking Ritalin, but it doesn't work anyways so I don't even bother taking it.  See above tangent for authenticity.

Maybe I wasn't doing that great before, but I sure as hell wasn't doing this badly, and this way I won't have to swallow 10 pills a night.  I don't know.  Maybe I'm being rash.  I feel like I can't live another year like the last one.  I don't think I would make it through another year like that.

Link to comment
Share on other sites

JBella,

Gee, I can sure relate to your complaint of feeling stupid.  I felt the same way this summer and took a little med holiday. My mind cleared a bit but everything else fell apart after a couple months. Surprisingly going  back on the meds didn't seem to dumb me down so much as before.  I think that is just taking time on the right meds for my brain to heal itself from years of atrophy.

Good on ya' for talking to you Pdoc about this first.  I am a big believer in being honest with the docs.

I'm sorry I don't remember what other meds you have tried.  I am rather surprised that you aren't taking any of the more typical Bipolar mood stabilizers, like Lithium, Lamictal or Depakote. Seroquel is a mood stabilizer, but I think has more modest properties.

I could argue that taking Zoloft without a some of the stronger mood stabilizers could possibly account for not being stablized.  The recommendations from the leading Pdocs are to control the BP first and then treat the depression with AD's, if required. Note that my Pdoc has me on 2 mood stabilizers.

Check out Dr. Phelps list of mood stabilizers and study results. He has a ton of good info on BP on his site.

http://www.psycheducation.org/depression/m...stabilizers.htm

Best, A.M.

Link to comment
Share on other sites

The doc agreed on the d/c of the Topamax.  I'm sad, because it was a pretty good stabilizer for me, really calmed down the rage and anger issues, but I just can't stand being this Republican.  (pal and I's new word for, well, you know).  Hopefully I'll be getting my snazzy new lightbox soon, come on people winter's going to be over, and I can throw that into the mix. 

Being on an AD was a necessity for me for the October-present season.  Otherwise, I might as well just sit back and prop myself up with depression pillows and wait out the winter.  I've already tapered down from 200mg to 100mg.

Lithium = no

Depakote = no

Lamictal = there was an issue with insurance which is why I never ended up on that.  Oh yeah, I didn't have any. ;)

You know what, Syn?  Shut up. :) Bootylicious.

Link to comment
Share on other sites

JBella,

Be carefull here. If the meds are working you should feel good. I know that I have also considered dropping all recently as truely feel that I am not in need anymore. I think that the success of the meds is causing me to feel 'normal' whatever that is.

I periodically drop the Zolof from my diet of Lamictal and Synthyroid(requied for thyroid) and within a week I'm cussing other drivers as idiots, low tolerance for stupidity, etc. Go back on and I'm mellow again.

Bright side is that one can always start up again

good luck

carl

Link to comment
Share on other sites

Thanks, I needed that perspective.  Puts a crink in my trip down the slide.  *ungraceful crash*  I do know I was and am not feeling good.  I do not like myself.  But I will not be so much a fool to not carry the bottle around with me in case I start wacking out.

Link to comment
Share on other sites

JBella - I hate taking medications, so I understand the desire to go off them.  It sounds like they make you feel like crap.  I don't think yours are working for you if that's case.  That being said, I don't think that carrying around the bottle will help you out much.

Have you read A Mood Apart?  It has a good explanation of how these meds work and why it takes weeks for them to help you out any.  That's why I don't think taking them as needed will be helpful, but I'm not a doctor.  I guess all I'm saying is that I feel for you but please please go with the advice of a trusted doc.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...